Alert archive / Colorado / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 82, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 2, 2024, 4:42 PM MDT for Baca County, Colorado. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2024, 4:42 PM MDT (22:42 UTC)
- Expired
- Jun 2, 2024, 5:30 PM MDT
- In force
- 48 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Baca County, CO
The radar
The Dodge City radar (KDDC), 198 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 2:45 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1784 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 671 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
035
WUUS55 KPUB 022242
SVRPUB
COC009-022330-
/O.NEW.KPUB.SV.W.0082.240602T2242Z-240602T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
442 PM MDT Sun Jun 2 2024
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
East central Baca County in southeastern Colorado...
* Until 530 PM MDT.
* At 442 PM MDT, a severe thunderstorm was located near Stonington,
or 10 miles southwest of The Saunders Elevator, moving northeast at
30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Stonington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3712 10220 3729 10232 3756 10205 3755 10204
3713 10204
TIME...MOT...LOC 2242Z 218DEG 26KT 3733 10211
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Rodriguez4 follow-up statements
214
WWUS55 KPUB 022258
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
458 PM MDT Sun Jun 2 2024
COC009-022330-
/O.CON.KPUB.SV.W.0082.000000T0000Z-240602T2330Z/
Baca CO-
458 PM MDT Sun Jun 2 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR EAST CENTRAL BACA COUNTY...
At 458 PM MDT, a severe thunderstorm was located 7 miles northeast of
Stonington, or 7 miles south of The Saunders Elevator, moving
northeast at 10 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Stonington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3714 10218 3734 10227 3756 10205 3755 10204
3713 10204
TIME...MOT...LOC 2258Z 219DEG 8KT 3736 10208
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Rodriguez390
WWUS55 KPUB 022303
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
503 PM MDT Sun Jun 2 2024
COC009-022330-
/O.CON.KPUB.SV.W.0082.000000T0000Z-240602T2330Z/
Baca CO-
503 PM MDT Sun Jun 2 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR EAST CENTRAL BACA COUNTY...
At 503 PM MDT, a severe thunderstorm was located near The Saunders
Elevator, moving northeast at 25 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Stonington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3717 10214 3739 10222 3756 10205 3755 10204
3713 10204
TIME...MOT...LOC 2303Z 216DEG 21KT 3737 10207
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Rodriguez607
WWUS55 KPUB 022315
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
515 PM MDT Sun Jun 2 2024
COC009-022330-
/O.CON.KPUB.SV.W.0082.000000T0000Z-240602T2330Z/
Baca CO-
515 PM MDT Sun Jun 2 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR EAST CENTRAL BACA COUNTY...
At 515 PM MDT, a severe thunderstorm was located near The Saunders
Elevator, moving northeast at 20 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
This severe thunderstorm will remain over mainly rural areas of east
central Baca County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3729 10217 3742 10218 3756 10205 3755 10204
3724 10204
TIME...MOT...LOC 2315Z 222DEG 17KT 3738 10205
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
PS191
WWUS55 KPUB 022324
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
524 PM MDT Sun Jun 2 2024
COC009-022334-
/O.EXP.KPUB.SV.W.0082.000000T0000Z-240602T2330Z/
Baca CO-
524 PM MDT Sun Jun 2 2024
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BACA COUNTY WILL
EXPIRE AT 530 PM MDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However, hail and
gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.
&&
LAT...LON 3729 10217 3742 10218 3756 10205 3755 10204
3724 10204
TIME...MOT...LOC 2324Z 218DEG 26KT 3743 10200
$$
RodriguezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:52 PM MDT, 1 hour 50 minutes earlier. Its key messages:
- Isolated to scattered weak thunderstorms over the mountains with gusty outflows of around 30 to 40 mph
- Mostly dry conditions with above seasonal temperatures expected through the middle of the work week.
- Rain shower and thunderstorm chances increase for the end of the week and into next weekend.
- Increasing flows in area streams and rivers with expected enhanced runoff of high mountain snowpack.
Area forecast discussion, Jun 2, 2:52 PM MDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 252 PM MDT Sun Jun 2 2024 .KEY MESSAGES... - Isolated to scattered weak thunderstorms over the mountains with gusty outflows of around 30 to 40 mph - Mostly dry conditions with above seasonal temperatures expected through the middle of the work week. - Rain shower and thunderstorm chances increase for the end of the week and into next weekend. - Increasing flows in area streams and rivers with expected enhanced runoff of high mountain snowpack. && .SHORT TERM /THROUGH TONIGHT/... Issued at 249 PM MDT Sun Jun 2 2024 Lingering thunderstorms are expected right at the beginning of the short term forecast period (Sunday at 6PM), with the main risk being gusty outflow winds of around 50 to 60 MPH possible. By around 8pm all storms will be east of the Colorado border and dry conditions continue across the entire region. Tomorrow the winds will be much weaker and the coverage of thunderstorms will also decrease. There will be some weak showers and thunderstorms that develop over the mountains, but the primary risk from those storms will be gusty outflows of around 30 to 40 mph. The main story is that temperatures will continue to be hot across the region with high temperatures ranging from the mid 80s to mid 90s across the plains, the 80s over the mountain valleys, and the 60s to 70s over upper Rio Grande River Valley, Lake County, and Teller County. && .LONG TERM /MONDAY THROUGH SATURDAY/... Issued at 249 PM MDT Sun Jun 2 2024 No big changes to the extended forecast as modest west to northwest flow aloft across the region Monday moderates into the middle of next week, as upper level ridging continues to build across the Central Rockies. This allow for warmer and drier conditions to prevail across south central and southeast Colorado. Highs through mid week look to warm to above seasonal levels in the mid 80s to upper 90s across the plains, with temps mainly in 60s and 70s across higher terrain. Overnight lows also look to be at or above seasonal levels, leading to some increased flows in area streams with expected increased melting of the high mountain snowpack, especially across the upper Arkansas River basin where snowpack remains above normal. By later Thursday and continuing into the next weekend, models continue to suggest passing waves across the Central Conus and developing southerly flow across the Dessert Southwest and into the Rockies will lead to slowly increasing available moisture which will lead to increasing chances of daily showers and thunderstorms areawide into next weekend. With the increased moisture and expected increase in convection, temperatures will slowly decrease, though should remain at to slightly above seasonal levels into next weekend. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1201 PM MDT Sun Jun 2 2024 Gusty west to southwesterly winds are expected for KALS, KPUB, and KCOS throughout this afternoon and evening. Wind gusts will reach up to around 25 kts. There will be a lull in winds between 1700-2000, but by around 2000 an outflow boundary should create gusty north-northwesterly winds for a couple of hours. When those winds settle, around 2300, winds will be come light and diurnal. No precipitation is expected at this time for today - so overall VFR conditions are expected. Lighter winds are expected tomorrow with no precipitation in the forecast. VFR conditions are expected tomorrow. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...SKELLY LONG TERM...MW AVIATION...SKELLY
Hazardous weather outlook, Jun 2, 12:00 PM MDT, 4 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1200 PM MDT Sun Jun 2 2024 COZ058>089-093>099-031800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1200 PM MDT Sun Jun 2 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Thunderstorms will develop over the Raton Ridge between noon and 1 PM, and spread eastward across portions of Kiowa, Bent, Prowers and Baca counties. A few severe storms will be possible, particularly east of a line from Eads to Pritchett. Hail up to 1.5 inches in diameter, wind gusts to around 60 mph, dangerous cloud to ground lightning, and locally heavy rainfall will be the primary risks with thunderstorms before they move eastward into Kansas by 7 PM. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated showers and thunderstorms are expected along the mountains through much of the week, with highest chances for showers Wednesday and Thursday. Rain shower and thunderstorm chances increase for much of the area Friday and Saturday. Greatest hazard with any thunderstorms will be gusty winds and lightning. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. SKELLY/SKELLY
In the hours before
Special weather statement, Jun 2, 1:17 PM MDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Pueblo CO
117 PM MDT Sun Jun 2 2024
COZ094-021945-
Eastern Las Animas County CO-
117 PM MDT Sun Jun 2 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LAS ANIMAS COUNTY
THROUGH 145 PM MDT...
At 117 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Kim, or 34 miles northeast of Des Moines, moving
northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Kim.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3704 10341 3709 10348 3718 10351 3736 10326
3719 10309 3709 10318
TIME...MOT...LOC 1917Z 242DEG 14KT 3713 10341
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
mwSpecial weather statement, Jun 2, 2:12 PM MDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Pueblo CO
212 PM MDT Sun Jun 2 2024
COZ097>099-022045-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
Las Animas Vicinity/Bent County CO-
212 PM MDT Sun Jun 2 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PROWERS...
NORTHWESTERN BACA AND SOUTHEASTERN BENT COUNTIES THROUGH 245 PM
MDT...
At 211 PM MDT, Doppler radar was tracking a strong thunderstorm 21
miles west of Two Buttes Reservoir, or 28 miles northwest of
Springfield, moving northeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southwestern
Prowers, northwestern Baca and southeastern Bent Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3762 10304 3772 10312 3792 10282 3767 10264
TIME...MOT...LOC 2011Z 244DEG 14KT 3770 10298
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
KTSSpecial weather statement, Jun 2, 2:17 PM MDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Pueblo CO
217 PM MDT Sun Jun 2 2024
COZ094-099-022045-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
217 PM MDT Sun Jun 2 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BACA AND
SOUTHEASTERN LAS ANIMAS COUNTIES THROUGH 245 PM MDT...
At 217 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles southeast of Kim, or 36 miles southwest of Springfield, moving
northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southwestern Baca
and southeastern Las Animas Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3702 10322 3717 10330 3735 10297 3703 10281
TIME...MOT...LOC 2017Z 244DEG 14KT 3711 10317
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
KTSSpecial weather statement, Jun 2, 3:01 PM MDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Pueblo CO
301 PM MDT Sun Jun 2 2024
COZ097-022145-
Las Animas Vicinity/Bent County CO-
301 PM MDT Sun Jun 2 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BENT COUNTY THROUGH
345 PM MDT...
At 301 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles east of Higbee, or 26 miles southeast of North La Junta, moving
northeast at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southeastern Bent
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3767 10315 3777 10326 3795 10307 3777 10288
TIME...MOT...LOC 2101Z 226DEG 5KT 3777 10313
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
RodriguezThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:05 PM MDT | Special Weather Statement | PUB | Bent | 25 min |
| Jun 1, 6:30 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 27 min |
| Jun 2, 1:17 PM MDT | Special Weather Statement | PUB | 28 min | |
| Jun 2, 2:12 PM MDT | Special Weather Statement | PUB | Bent | 33 min |
| Jun 2, 2:17 PM MDT | Special Weather Statement | PUB | Baca | 28 min |
| Jun 2, 2:23 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 37 min |
| Jun 2, 2:25 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 35 min |
| Jun 2, 3:01 PM MDT | Special Weather Statement | PUB | Bent | 44 min |
| Jun 2, 3:51 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 39 min |
| Jun 2, 4:22 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 38 min |
| Jun 2, 4:35 PM MDT | Tornado Warning | PUB | Prowers | 15 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.